Alert archive / California / Wind Advisories in 2010
Wind Advisory 13, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 7, 2010, 3:46 PM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2010, 3:46 PM PST (23:46 UTC)
- Expired
- Mar 8, 2010, 3:00 AM PST
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
206 WWUS76 KLOX 072346 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 346 PM PST SUN MAR 7 2010 ...WIND ADVISORY IN EFFECT FOR THE PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY... .A STRENGTHENING NORTHWEST FLOW PATTERN WILL GENERATE GUSTY NORTHWEST WINDS THROUGH TONIGHT ACROSS THE PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY. WINDS ARE EXPECTED TO BECOME STRONGEST AND MOST WIDESPREAD THIS EVENING...THEN DIMINISH SOME LATE TONIGHT. THE NORTHWEST WINDS ARE EXPECTED TO BE EVEN STRONGER MONDAY NIGHT INTO TUESDAY MORNING...WHICH WILL LIKELY REQUIRE ADDITIONAL WIND ADVISORY PRODUCTS AS WE DRAW CLOSER TO THE EVENT. CAZ039-080800- /O.NEW.KLOX.WI.Y.0013.100307T2346Z-100308T1100Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 346 PM PST SUN MAR 7 2010 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. * TIMING: NORTHWEST WINDS ARE EXPECTED TO PEAK THIS EVENING. * WINDS: NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH BELOW PASSES AND CANYONS. * IMPACTS: WINDS WILL PRESENT HAZARDS FOR MOTORISTS...ESPECIALLY THOSE TRAVELING ACROSS HIGHWAYS 101 AND 154 THROUGH GAVIOTA AND SAN MARCOS PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ052-080800- /O.NEW.KLOX.WI.Y.0013.100307T2346Z-100308T1100Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 346 PM PST SUN MAR 7 2010 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. * TIMING: NORTHWEST WINDS ARE EXPECTED TO PEAK THIS EVENING. * WINDS: NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH PASSES AND CANYONS. * IMPACTS: WINDS WILL PRESENT HAZARDS FOR MOTORISTS...ESPECIALLY THOSE TRAVELING ACROSS HIGHWAYS 101 AND 154 THROUGH GAVIOTA AND SAN MARCOS PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GOMBERG/HALL
2 follow-up statements
884 WWUS76 KLOX 080547 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 947 PM PST SUN MAR 7 2010 ...WIND ADVISORY REMAINS IN EFFECT FOR THE PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY... .A STRONG NORTHWEST FLOW PATTERN IN PLACE OVER THE AREA CONTINUE TO GENERATE GUSTY NORTHWEST WINDS THROUGH AND BELOW THE PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY THROUGH LATE TONIGHT. THE STRONG WINDS ARE EXPECTED TO DIMINISH SOME LATE TONIGHT...BUT NORTHWEST WINDS ARE EXPECTED TO BE STRONGER MONDAY NIGHT INTO TUESDAY MORNING. THIS MAY REQUIRE AN ADDITIONAL WIND ADVISORY. CAZ039-052-081100- /O.CON.KLOX.WI.Y.0013.000000T0000Z-100308T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 947 PM PST SUN MAR 7 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADIVSORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY. * TIMING: NORTHWEST WINDS WILL REMAIN STRONG THROUGH EARLY MONDAY MORNING. * WINDS: NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS: WINDS WILL PRESENT HAZARDS FOR MOTORISTS...ESPECIALLY THOSE TRAVELING ALONG HIGHWAY 101 BETWEEN GOLETA AND GAVIOTA...AND HIGHWAY 154 THROUGH THE SAN MARCOS PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
276 WWUS76 KLOX 080548 CCA NPWLOX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 948 PM PST SUN MAR 7 2010 ...WIND ADVISORY REMAINS IN EFFECT FOR THE PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY... .A STRONG NORTHWEST FLOW PATTERN IN PLACE OVER THE AREA CONTINUE TO GENERATE GUSTY NORTHWEST WINDS THROUGH AND BELOW THE PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY THROUGH LATE TONIGHT. THE STRONG WINDS ARE EXPECTED TO DIMINISH SOME LATE TONIGHT...BUT NORTHWEST WINDS ARE EXPECTED TO BE STRONGER MONDAY NIGHT INTO TUESDAY MORNING. THIS MAY REQUIRE AN ADDITIONAL WIND ADVISORY. CAZ039-052-081100- /O.COR.KLOX.WI.Y.0013.000000T0000Z-100308T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 948 PM PST SUN MAR 7 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY. * TIMING: NORTHWEST WINDS WILL REMAIN STRONG THROUGH EARLY MONDAY MORNING. * WINDS: NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS: WINDS WILL PRESENT HAZARDS FOR MOTORISTS...ESPECIALLY THOSE TRAVELING ALONG HIGHWAY 101 BETWEEN GOLETA AND GAVIOTA...AND HIGHWAY 154 THROUGH THE SAN MARCOS PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 7, 2:45 PM PST, 1 hour 1 minute earlier.
Area forecast discussion, Mar 7, 2:45 PM PST, 1 hour 1 minute before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 245 PM PST SUN MAR 7 2010 .SYNOPSIS... COLD LOW PRESSURE SYSTEM EXITING OUT OF AREA TODAY...BUT WRAP AROUND MOISTURE WILL CONTINUE TO BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH EARLY EVENING. A COUPLE OF WEAK AND MOSTLY DRY FRONTAL SYSTEMS WILL MOVE THROUGH THE AREA DURING THE NEXT FEW DAYS BRINGING GUSTY WINDS AND A SMALL CHANCE OF PRECIPITATION. TEMPERATURES WILL REMAIN BELOW THE SEASONAL NORMALS UNTIL MIDWEEK...THEN HIGH PRESSURE STARTS A WARMING TREND LATER IN THE WEEK. && .SHORT TERM (TODAY-WEDNESDAY)... DOPPLER RADAR SHOWING INCREASING SHOWER ACTIVITY ACROSS THE FORECAST AREA THIS AFTERNOON AS ATMOSPHERE CONTINUES TO DESTABILIZE. SPOTTER JUST REPORTED THUNDERSTORM IN PEARBLOSSOM...AND WOULD EXPECT ISOLATED THUNDERSTORM ACTIVITY FOR NEXT FEW HOURS...MAINLY ACROSS LOS ANGELES COUNTY AND EASTERN VENTURA COUNTY. THESE AREAS CONTINUE TO BE THE FOCUS FOR BEST RESIDUAL MOISTURE AND INSTABILITY. TAKING A QUICK GLANCE AT 18Z NAM GUIDANCE...STILL SHOWING A FAIRLY LARGE AREA OF 0 TO -2 LIFTED INDICES WITH MAXIMUM K-INDEX VALUES OF AROUND 30. THIS INSTABILITY NOT A SURPRISE SINCE THERE WAS SOME GOOD DAYTIME HEATING COMBINED WITH COLD TEMPERATURES ALOFT (500 MB TEMPERATURES STILL AROUND -25 DEGREES CELSIUS). ALSO OF NOTE IS THE FAIRLY LARGE AREA OF CAPE VALUES BETWEEN 500 AND 700 J/KG BEING PROJECTED ON THE 18Z NAM SOLUTION. WITH THE NORTHERLY FLOW ALOFT...ANY STORMS THAT DEVELOP OVER THE MOUNTAINS AND ANTELOPE VALLEY WILL HAVE THE POTENTIAL TO DRIFT INTO THE LA BASIN. SINCE THERE IS FAIRLY STRONG WINDS ALOFT...IT DOES NOT APPEAR THAT ANY STORMS WILL SIT IN ONE LOCATION FOR TOO LONG. NONETHELESS... THERE WILL CERTAINLY BE THE POTENTIAL FOR BRIEF HEAVY DOWNPOURS... AS WELL GUSTY WINDS AND SMALL HAIL WITH STORMS. THE BRIEF HEAVY DOWNPOURS WILL TYPICALLY OCCUR IN A TIME FRAME OF 15 MINUTES OR LESS. WHILE THERE IS NOT A LARGE ENOUGH THREAT TO ISSUE A FLASH FLOOD WATCH FOR THE RECENT BURN AREAS...IT IS IMPORTANT TO REMEMBER THAT AN ISOLATED THUNDERSTORM CAN ALWAYS BRING A THREAT OF MINOR DEBRIS FLOW ISSUES. MOST OF THE SHOWER AND THUNDERSTORM THREAT SHOULD DIMINISH AFTER SUNDOWN. THE OTHER MAIN CONCERN FOR NEXT FEW DAYS WILL BE GUSTY WINDS. ALREADY SEEING MARKED INCREASE IN WEST TO NORTHWEST WINDS BEHIND THIS FIRST SYSTEM...WITH SOME AREAS APPROACHING ADVISORY LEVELS. MAIN CONCERN WILL BE SBA COUNTY WHERE CURRENT SBA-SMX GRADIENT IS ALREADY AT -3.5 MB. EVEN STRONGER UPPER LEVEL WIND SUPPORT AND COLD AIR WILL FOLLOW TOMORROWS COLD FRONT...SETTING THE STAGE FOR AN EVEN MORE WIDESPREAD AND STRONGER WIND EVENT MONDAY NIGHT INTO TUESDAY. DURING THIS TIME... WOULD EXPECT SEVERAL WIND ADVISORIES TO BE ISSUED...WITH THE STRONGEST WINDS EXPECTED IN THE MOUNTAINS AND ANTELOPE VALLEY WHERE WINDS COULD GUST TO 50 MPH. THE STRONG WINDS ARE LIKELY TO PERSIST IN MANY AREAS THROUGH TUESDAY NIGHT. AS FAR AS THIS NEXT FRONTAL SYSTEM IS CONCERNED...LOOKS LIKE MAIN CHANCE FOR SHOWERS WILL BE NORTH OF POINT CONCEPTION AND THE MOUNTAINS... WHERE POPS ARE CURRENTLY IN THE 20 TO 40 PERCENT RANGE. ANY RAIN THAT DOES FALL SHOULD BE LIGHT...GENERALLY UNDER .10 INCHES...EXCEPT LOCALLY HIGHER AMOUNTS ACROSS NORTH FACING SLOPES. SNOW LEVELS WILL BE FALLING QUICKLY MONDAY NIGHT...BOTTOMING OUT IN THE 2500 TO 3000 FOOT RANGE ACROSS NORTH FACING SLOPES AND INTERIOR VALLEYS. AS A RESULT...THERE IS THE STRONG POTENTIAL FOR SOME SNOW ISSUES ALONG INTERSTATE 5 NEAR THE GRAPEVINE. DUE TO THE FAVORABLE UPSLOPE NORTHWEST FLOW...COULD SEE 2 TO 4 INCHES OF SNOW ON THE NORTH FACING SLOPES. ALSO AT RISK FOR SOME SNOW SHOWERS WOULD BE THE FOOTHILLS OF THE CUYAMA VALLEY AND ANTELOPE VALLEY. .LONG TERM (THU-SUN)... BOTH THE EC AND THE GFS AGREE THAT THE EXTENDED PERIOD SHOULD BE GENERALLY DRY WITH WARMER TEMPERATURES FOR THURSDAY AND FRIDAY. A WEAK SYSTEM WILL MOVE THROUGH CENTRAL CALIFORNIA BY FRIDAY NIGHT... BUT DOES NOT APPEAR THAT PRECIPITATION WILL WORK ITS WAY SOUTH INTO OUR CWA. && .AVIATION...07/1800Z. MID/UPPER LEVEL TROUGH CENTERED EAST OF THE AREA WILL CONTINUE EAST WHILE A MID/UPPER LEVEL TROUGH UPSTREAM APPROACHES. MODERATE UPPER LEVEL NORTH WINDS WILL BECOME STRONG BY 08/00Z THEN MODERATE WEST SOUTHWEST AFTER 08/09Z. MODERATE NORTH MID LEVEL WINDS WILL BECOME LIGHT WEST BY 08/18Z. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON...WITH TOPS AROUND 35KFT...A MOVEMENT TO THE SOUTH SOUTHEAST IS LIKELY. RELATIVE WEAK PRESSURE GRADIENT WILL BECOME MODERATE ONSHORE THIS AFTERNOON THEN BECOME WEAK NORTHERLY OVERNIGHT. FREEZING LEVEL WAS AROUND 6KFT THIS MORNING AND WILL ASCEND TO AROUND 8KFT BY 08/12Z. KLAX...IT IS LIKELY GUSTY ONSHORE LOW LEVEL WINDS WILL DIMINISH AFTER 08/03Z. OTHERWISE THERE IS A CHANCE CIGS 024 WILL DEVELOP AFTER 08/09Z AND PERSIST THROUGH 08/20Z. KBUR...IT IS LIKELY GUSTY WEST LOW LEVEL WINDS WILL DIMINISH AFTER 08/03Z. OTHERWISE THERE IS A SLIGHT CHANCE OF LIGHT SHOWERS THIS AFTERNOON AND A CHANCE CIGS AROUND 040 WILL DEVELOP BY 08/11Z VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS ***NOTE*** THE ASOS EQUIPMENT AT KBUR...KVNY...KHHR...KCMA...AND KOXR HAS A SOFTWARE ERROR THAT MAY LEAD TO INCORRECT CLOUD HEIGHTS WHEN THERE ARE TWO OR MORE CLOUD LAYERS PRESENT. OBSERVATIONS AT KBUR WILL BE QUALITY CONTROLLED 24 HOURS A DAY...OBSERVATIONS AT KVNY WILL BE QUALITY CONTROLLED FROM 13Z-07Z...OBSERVATIONS AT KOXR WILL BE QUALITY CONTROLLED FROM 15Z-05Z. TAFS FOR KVNY AND KOXR WILL NOT BE AMENDED FOR CIGS DURING THE TIME THE OBSERVATIONS ARE NOT MONITORED AND THERE ARE TWO OR MORE CLOUD LAYERS PRESENT. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). GALE WARNING (SEE LAXMWWLOX). && PUBLIC...GOMBERG AVIATION...30 SYNOPSIS...GOMBERG WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 7, 6:00 AM PST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SUN MAR 7 2010 CAZ034>041-044>046-051>054-059-087-088-547-548-081400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST SUN MAR 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY SCATTERED SHOWERS AND LOW ELEVATION SNOW WILL CREATE SOME HAZARDS FOR MOTORISTS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY GALE FORCE WINDS WILL POSE HAZARDS FOR MARINERS ACROSS THE OUTER WATERS MONDAY AFTERNOON. GUSTY NORTH WINDS WILL CREATE HAZARDS FRO MOTORISTS TUESDAY. * GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 4:09 PM PST | Special Marine Warning | LOX | 21 min | |
| Mar 6, 8:03 PM PST | Areal Flood Advisory | LOX | Los Angeles | 3 hr |
| Mar 6, 8:52 PM PST | Special Weather Statement | LOX | Los Angeles | 38 min |
| Mar 7, 2:42 AM PST | Gale Watch | LOX | 12 hr | |
| Mar 7, 2:42 AM PST | Small Craft Advisory | LOX | 48 hr | |
| Mar 7, 2:29 PM PST | Gale Warning | LOX | 3 days |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.